Getting off the wrong medication

  • 2 Replies
  • 717 Views
*

MyselfOnline

  • Member
  • 33
    • View Profile
Getting off the wrong medication
« on: January 19, 2017, 10:31:35 AM »
I had the wrong diagnosis prior to C-PTSD and have been taking a mood-stabiliser for several years. Every time I change the dose of Lamotrogine, up or down, I experience a week or two of intense agitation, hopelessness and dissociation.

It took 2 month to get on the drug. 2 months later on to double the dose. Looks like 2 months to get off it, a fraction of a dose every couple of weeks.

BUT... I'm looking forward to the end result. It never helped very much. There's the offer of traditional anti-depressants next, but I want just to stop and feel. Keep feeling the intensity of whatever it is I feel. I'm going back to counselling. This could be a meaningful time...

*

radical

  • Member
  • 847
    • View Profile
Re: Getting off the wrong medication
« Reply #1 on: January 19, 2017, 11:56:14 AM »
Good for you.
I'm weaning myself off diazepam.  It's not easy, but worthwhile in clearing the head and body.
I've been on it so long the only effects are negative, but that doesn't make it any easier.  Seems like reducing by 10 percent then stablilising before the next reduction is the best way to go.  If it getts to much you can stay on the plateau of where you are up to for a bit longer until you are ready to plough ahead again.

All the best with counselling.  Maybe feeling the intensity of all feelings is a good idea and that you are ready now.

warm wishes

*

MyselfOnline

  • Member
  • 33
    • View Profile
Re: Getting off the wrong medication
« Reply #2 on: January 19, 2017, 02:26:35 PM »
Thanks, Radical. I chime with what you must feel when you cut down. All the best for getting through.